MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RFB POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. RFB POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210569F
Medical Device Problem Codes Leak/Splash (1354); Decrease in Pressure (1490); Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the spider was leaking air and was not holding pressure.It is unknown whether the event happened during surgery and if there was patient involvement.It is unknown if there was a delay or if a backup device was available and how the issue was resolved.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product.No issues were noted.A functional evaluation was performed.The male air connector from the foot pedal leaks air.There is was no teflon tape on the threads of the connector.The device failed the weight test.The reported failure was confirmed and the root cause has been associated with a seal failure.A review of device records shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded these were repeat issues.No containment or corrective actions are recommended at this time.

Brand Name
RFB POSITIONER SPIDER LIMB
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key12011309
Report Number1643264-2021-02123
Device Sequence Number4409107
Product Code FWZ
UDI-Device Identifier03596010658500
UDI-Public03596010658500
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210569F
Device Catalogue Number7210569F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1